Alert archive / Minnesota / Beach Hazards Statements in 2015
Beach Hazards Statement 1, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 30, 2015, 9:23 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 9:23 AM CDT (14:23 UTC)
- Expired
- Jun 30, 2015, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
657 WHUS43 KDLH 301423 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 923 AM CDT TUE JUN 30 2015 MNZ037-WIZ001-010100- /O.NEW.KDLH.BH.S.0001.150630T1423Z-150701T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 923 AM CDT TUE JUN 30 2015 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE OCCURRING ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. RIP CURRENTS HAVE BEEN REPORTED AND WILL CONTINUE THROUGH THE DAY. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ JJM
1 follow-up statement
626 WHUS43 KDLH 010101 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 801 PM CDT TUE JUN 30 2015 MNZ037-WIZ001-010215- /O.EXP.KDLH.BH.S.0001.000000T0000Z-150701T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 801 PM CDT TUE JUN 30 2015 ...BEACH HAZARDS STATEMENT HAS EXPIRED... WINDS AND WAVE HAVE DIMINISHED. THEREFORE...THE BEACH HAZARD HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 6:35 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 30, 6:35 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 635 AM CDT TUE JUN 30 2015 .UPDATE... ISSUED AT 635 AM CDT TUE JUN 30 2015 UPDATED FOR THE NEW 12Z AVIATION DISCUSSION BELOW. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 333 AM CDT TUE JUN 30 2015 AT 330 AM...IT WAS VERY QUIET ACROSS THE NORTHLAND. SKIES RANGED FROM MOSTLY CLOUDY IN THE ARROWHEAD AND FAR EASTERN AREAS OF NW WI...TO MOSTLY CLEAR SKIES ELSEWHERE. PATCHY FOG HAD DEVELOPED ACROSS THE AREA...ALTHOUGH MOST OF THE FOG WAS GENERALLY LIGHT. TEMPERATURES WERE IN THE 50S FOR MOST LOCATIONS. THE MAIN FOCUS FOR TODAY WILL BE CLOUD TRENDS AND TEMPERATURES. WE COULD SEE A FEW LINGERING SHOWERS IN NW WISCONSIN ESPECIALLY...BUT OVERALL IT LOOKS TO BE A DRY DAY. COULD SEE SOME PATCHES OF CLOUDS ACROSS EASTERN AREAS...BUT OVERALL THE TREND WILL BE FOR INCREASING SUNSHINE ACROSS THE AREA. HIGH PRESSURE WILL CONTINUE TO BUILD IN THROUGHOUT THE DAY. HIGH TEMPS SHOULD GENERALLY BE IN THE 70S. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE LAKE SUPERIOR REGION TONIGHT. THE MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD RESULT IN COOL OVERNIGHT LOW TEMPERATURES...WITH MOST LOCATIONS IN THE 40S. THE 06Z NAM IS TRYING TO INDICATE SOME QPF IN THE BRAINERD LAKES REGION TONIGHT...BUT MOST OF THE MODELS MAINTAIN DRY WEATHER ACROSS THE CWA OVERNIGHT. PRECIPITATION SHOULD GENERALLY REMAIN OUTSIDE OF THE CWA BOUNDARIES AGAIN ON WEDNESDAY...AND WILL MAINTAIN A DRY FORECAST ACROSS THE AREA. WOULD NOT BE SURPRISED TO SEE A STRAY SHOWER EITHER ACROSS THE INTERNATIONAL BORDER OR IN THE BRAINERD LAKES REGION...BUT DO NOT FEEL THERE IS ENOUGH OF A CHANCE TO INCLUDE PRECIPITATION AT THIS TIME. HIGHS WILL AGAIN BE IN THE 70S. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 333 AM CDT TUE JUN 30 2015 THE PERIOD WILL BEGIN WITH COOL NW FLOW ALOFT AND SURFACE HIGH PRESSURE OVER THE WESTERN GREAT LAKES REGION. THIS SHOULD PROMOTE RELATIVELY CLEAR SKIES AND LIGHT WINDS WEDNESDAY AND EARLY THURSDAY. THERE IS A VERY LOW CHANCE OF SHOWERS AND STORMS OVER FAR NORTHERN MINNESOTA WITH A SHORTWAVE THAT MAY DROP OUT OF CANADA...BUT HELD OFF ON ADDING IT INTO THE FORECAST SINCE CONFIDENCE IS LOW. THURSDAY LOOKS RELATIVELY SUNNY AND DRY...BUT THERE IS A LOW CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDER OVER FAR NORTHERN MINNESOTA. THE REST OF THE FORECAST AREA SHOULD BE MORE UNDER THE INFLUENCE OF THE HIGH PRESSURE. FRIDAY AND SATURDAY WILL BE MORE HUMID. WESTERLY FLOW WILL DEVELOP FRIDAY AND SOUTHERLY FLOW SATURDAY. THERE ARE LOW CHANCES OF SHOWERS AND STORMS...PRIMARILY DURING THE AFTERNOON AND EARLY EVENING DUE TO THE DAYTIME HEATING. SUNDAY AND SUNDAY NIGHT WILL BE HAVE THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST PERIOD. THE MODELS ARE IN GOOD AGREEMENT THAT A PROMINENT COLD FRONT WILL MOVE THROUGH THE REGION FROM WEST TO EAST. THE MODELS ARE A BIT OFF ON TIMING...WITH THE ECMWF BEING ABOUT 6 TO 12 HOURS FASTER THAN THE GFS. COOLER AND DRIER AIR WILL BEGIN TO MOVE INTO THE NORTHLAND MONDAY. THERE COULD BE SHOWERS AND STORMS IN THE AFTERNOON WITH THE DAYTIME HEATING IN THE COOL NW FLOW ALOFT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 635 AM CDT TUE JUN 30 2015 COOL AND HUMID EAST TO NORTHEAST FLOW FROM LAKE SUPERIOR IS CAUSING IFR/LIFR CEILINGS AT KDLH AND KHYR EARLY THIS MORNING. THE CONDITIONS SHOULD GRADUALLY IMPROVE THIS MORNING AS THE CIGS BEGIN TO LIFT AND THEN DISSIPATE...WITH THE SUNNY SKIES LIKELY RETURNING BY EARLY THIS AFTERNOON. OTHERWISE...THE REGION CAN EXPECT VFR CONDITIONS TODAY WITH MOSTLY SUNNY SKIES AND LIGHT WIND SPEEDS. THE VFR CONDITIONS WILL LIKELY CONTINUE TONIGHT...BUT THERE IS A VERY LOW CHANCE OF FOG LATE TONIGHT AND EARLY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DLH 67 49 73 51 / 10 0 10 0 INL 73 47 78 53 / 0 10 10 10 BRD 77 52 75 55 / 10 10 10 0 HYR 70 43 74 47 / 10 0 0 0 ASX 63 44 71 47 / 10 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && UPDATE...GROCHOCINSKI SHORT TERM...DAP LONG TERM...GROCHOCINSKI AVIATION...GROCHOCINSKI
Hazardous weather outlook, Jun 30, 4:06 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 406 AM CDT TUE JUN 30 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 406 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON ACROSS FAR NORTHERN MINNESOTA...AND FROM THURSDAY NIGHT THROUGH MONDAY ACROSS THE REMAINDER OF THE AREA. THE CHANCE OF THUNDERSTORMS WILL GENERALLY BE SMALL THROUGH ANY OF THOSE PERIODS...WITH THE BEST CHANCE FROM SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-011130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 406 AM CDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE FROM THURSDAY NIGHT THROUGH MONDAY ACROSS THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. THE CHANCE OF THUNDERSTORMS WILL GENERALLY BE SMALL FOR ANY OF THOSE PERIODS...WITH THE BEST CHANCE FROM SUNDAY INTO SUNDAY NIGHT. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:04 PM CDT | Special Weather Statement | DLH | Bayfield | 26 min |
| Jun 29, 9:28 PM CDT | Special Weather Statement | DLH | Sawyer | 17 min |
| Jun 29, 9:48 PM CDT | Special Weather Statement | DLH | Sawyer | 12 min |
| Jun 29, 10:01 PM CDT | Special Weather Statement | DLH | Sawyer | 14 min |
Nearby
Beach Hazards Statements in Minnesota, 2015Beach Hazards Statements in Wisconsin, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.